Does vomiting after taking a pill reduce its effectiveness?

default
Posted on Mon, 8 Jun 2015 in General Health
Question: My friend wanted to know does vomiting after taking pill , get it out of system quick? she had horrible side effects to drug ..& threw up
doctor
Answered by Dr. Anshul Varshney 44 minutes later
Brief Answer:
Depends on the medicine.

Detailed Answer:
Welcome to Healthcaremagic.

Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern.
If your friend has vomited the medicine immediately after taking it, then yes definitely the side effects would be less.
Actually, it varies from medicine to medicine that how fast will it get absorbed in your stomach. If the medicine is enteric coated it will get absorbed slowly and if the medicine is fast dissolving then it will get absorbed the most as soon as it is taken. Mouth dissolving tablets get absorbed almost immediately.
So, if the drug has been absorbed in the stomach before your friend has vomited it, it will follow it's own metabolism to get out of body completely.
This is my personal opinion based on details available here. If you still have any other query, you may please ask me.
Stay Healthy.
Dr Anshul Varshney , MD

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2